Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 12, NWS Austin/San Antonio, TX

April 13, 2011Edwards County, Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 13, 2011, 3:41 PM CDT for Edwards County, Kinney County, Val Verde County, Texas. It took effect at Apr 14, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 3:41 PM CDT (20:41 UTC)
In effect from
Apr 14, 2011, 12:00 PM CDT
Expired
Apr 14, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS Austin/San Antonio, TX

Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2011-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2011-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WWUS84 KEWX 132041
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT WED APR 13 2011

...RED FLAG WARNING IN EFFECT FOR VAL VEDE...KINNEY...AND EDWARDS
COUNTIES THURSDAY AFTERNOON AND THURSDAY EVENING...

.STRONG AND VERY DRY WESTERLY WINDS WILL MIX FROM ALOFT DOWN TO
THE SURFACE ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE NORTHERN
PART OF THE RIO GRANDE PLAINS BEHIND AN EASTWARD SHIFTING DRY-LINE.
EXPECT CRITICAL FIRE WEATHER CONDITIONS GENERALLY WEST OF A
ROCKSPRINGS TO BRACKETTVILLE LINE...WITH ELEVATED TO NEAR CRITICAL
FIRE WEATHER CONDITIONS EXPECTED FARTHER EAST TO NEAR A MOUNTAIN
HOME TO CARRIZO SPRINGS LINE.

TXZ183-184-202-141200-
/O.NEW.KEWX.FW.W.0012.110414T1700Z-110415T0100Z/
VAL VERDE-EDWARDS-KINNEY-
341 PM CDT WED APR 13 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY OVER
WESTERN PARTS OF SOUTH CENTRAL TEXAS DUE TO GUSTY WINDS BEHIND A 
DRY-LINE...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY. THE RED FLAG WARNING APPLIES TO AREAS GENERALLY WEST OF
A ROCKSPRINGS TO BRACKETTVILLE LINE.

EXPECT RELATIVE HUMIDITIES TO FALL INTO THE 5 TO 15 PERCENT
RANGE...AS WEST TO NORTHWEST 20-FOOT LEVEL WINDS BLOW AT 15 TO 20
MPH. 

THE BREEZY AND DRY CONDITIONS WILL SUBSIDE AT AROUND SUNSET...WITH
THE DRY-LINE EXPECTED TO RETREAT WEST LATE THURSDAY EVENING. A DRY
COLD FRONT COULD BRING MORE NEAR CRITICAL FIRE WEATHER CONDITIONS
ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
4 follow-up statements
796 
WWUS84 KEWX 140842
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FOR VAL VERDE...KINNEY...AND EDWARDS
COUNTIES THIS AFTERNOON AND EVENING...

.STRONG AND VERY DRY WESTERLY WINDS WILL MIX FROM ALOFT DOWN TO
THE SURFACE ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE NORTHERN
PART OF THE RIO GRANDE PLAINS BEHIND AN EASTWARD MOVING DRY-
LINE. EXPECT CRITICAL FIRE WEATHER CONDITIONS GENERALLY WEST OF A
ROCKSPRINGS TO BRACKETTVILLE LINE...WITH ELEVATED TO NEAR
CRITICAL FIRE WEATHER CONDITIONS EXPECTED FARTHER EAST TO NEAR A
MOUNTAIN HOME TO CARRIZO SPRINGS LINE.

TXZ183-184-202-142045-
/O.CON.KEWX.FW.W.0012.110414T1700Z-110415T0100Z/
VAL VERDE-EDWARDS-KINNEY-
342 AM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

EXPECT RELATIVE HUMIDITIES TO FALL INTO THE 5 TO 15 PERCENT
RANGE...AS WEST TO NORTHWEST 20-FOOT LEVEL WINDS BLOW AT 15 TO
20 MPH.

THE BREEZY AND DRY CONDITIONS WILL SUBSIDE AT AROUND SUNSET...
WITH THE DRY-LINE EXPECTED TO RETREAT WEST LATE THIS EVENING. A DRY
COLD FRONT COULD BRING MORE NEAR CRITICAL FIRE WEATHER CONDITIONS
BY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
419 
WWUS84 KEWX 140921
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 AM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FOR VAL VERDE...KINNEY...AND
EDWARDS COUNTIES THIS AFTERNOON AND EVENING...

.STRONG AND VERY DRY WESTERLY WINDS WILL MIX FROM ALOFT DOWN TO
THE SURFACE ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE NORTHERN
PART OF THE RIO GRANDE PLAINS BEHIND AN EASTWARD MOVING DRY-
LINE. EXPECT CRITICAL FIRE WEATHER CONDITIONS GENERALLY WEST OF A
ROCKSPRINGS TO BRACKETTVILLE LINE...WITH ELEVATED TO NEAR
CRITICAL FIRE WEATHER CONDITIONS EXPECTED FARTHER EAST TO NEAR A
MOUNTAIN HOME TO CARRIZO SPRINGS LINE.

TXZ183-184-202-142130-
/O.NEW.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/
/O.CON.KEWX.FW.W.0012.110414T1700Z-110415T0100Z/
VAL VERDE-EDWARDS-KINNEY-
421 AM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM
NOON TODAY TO 8 PM CDT THIS EVENING. 

EXPECT RELATIVE HUMIDITIES TO FALL INTO THE 5 TO 15 PERCENT
RANGE...AS WEST TO NORTHWEST 20-FOOT LEVEL WINDS BLOW AT 15 TO
20 MPH.

THE BREEZY AND DRY CONDITIONS WILL SUBSIDE AT AROUND SUNSET...
WITH THE DRY-LINE EXPECTED TO RETREAT WEST LATE THIS EVENING. A
DRY COLD FRONT THAT WILL MOVE THROUGH FRIDAY MORNING IS EXPECTED
TO BRING NEAR CRITICAL FIRE WEATHER CONDITIONS BY FRIDAY AFTERNOON
AND EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ171>173-185>194-203>209-217>225-228-142130-
/O.NEW.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-
KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
421 AM CDT THU APR 14 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

.A DRY PACIFIC COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS
FRIDAY MORNING BEFORE SUNRISE. DRY AIR WILL FILTER IN BEHIND THE
FRONT INTO FRIDAY AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES
WILL BEGIN TO DROP AS AFTERNOON TEMPERATURES BEGIN TO
INCREASE...RANGING FROM 5 PERCENT IN THE WESTERN COUNTIES TO
AROUND 15 PERCENT IN THE EASTERN COUNTIES. WINDS WILL ALSO
INCREASE IN THE AFTERNOON WITH GUSTS AROUND 25 MPH. THE
COMBINATION OF THESE CONDITIONS ARE EXPECTED TO REACH RED FLAG
CRITERIA FOR ALL OF SOUTH CENTRAL TEXAS ON FRIDAY AFTERNOON AND
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

&&

$$
976 
WWUS84 KEWX 142024
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
324 PM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FOR VAL VERDE...KINNEY...AND
EDWARDS COUNTIES THIS AFTERNOON AND EVENING...

.LATE THIS AFTERNOON...STRONG AND VERY DRY WEST WINDS WILL MIX
FROM ALOFT DOWN TO THE SURFACE ACROSS THE SOUTHERN EDWARDS PLATEAU
AND THE NORTHERN PART OF THE RIO GRANDE PLAINS BEHIND AN EASTWARD
MOVING DRY-LINE. EXPECT CRITICAL FIRE WEATHER CONDITIONS
GENERALLY WEST OF A ROCKSPRINGS TO BRACKETTVILLE LINE...WITH
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED FARTHER
EAST TO NEAR A MOUNTAIN HOME TO CARRIZO SPRINGS LINE. EARLY FRIDAY
MORNING...A COLD FRONT WILL MOVE THROUGH ALL OF SOUTH CENTRAL 
TEXAS...WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP
BY AROUND 9 AM. 

NORTH AND NORTHWEST WINDS BEHIND THE FRONT WILL SUBSIDE EARLY
FRIDAY EVENING. HOWEVER...DRY AIR WILL REMAIN OVER THE REGION
THROUGH MUCH OF THE WEEKEND...AND BREEZY AND DRY CONDITIONS FROM
SOUTHERLY WINDS ARE EXPECTED OVER WESTERN PARTS OF SOUTH CENTRAL
TEXAS SATURDAY.

TXZ183-184-202-150100-
/O.UPG.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/
/O.NEW.KEWX.FW.W.0013.110415T1400Z-110416T0000Z/
/O.CON.KEWX.FW.W.0012.000000T0000Z-110415T0100Z/
VAL VERDE-EDWARDS-KINNEY-
324 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING FOR BREEZY CONDITIONS BEHIND A DRY-LINE OVER WESTERN 
PARTS OF SOUTH CENTRAL TEXAS...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY FOR 
BREEZY AND DRY WINDS BEHIND A COLD FRONT AFFECTING ALL OF SOUTH 
CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT
FRIDAY. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH
THAT WAS PREVIOUSLY IN EFFECT FOR FRIDAY. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN PARTS OF
SOUTH CENTRAL TEXAS.

EXPECT RELATIVE HUMIDITIES IN THE 5 TO 15 PERCENT RANGE LATE THIS
AFTERNOON...WITH WEST TO NORTHWEST 20-FOOT LEVEL WINDS
OCCASIONALLY REACHING SPEED OF 15 TO 20 MPH.

THE BREEZY AND DRY CONDITIONS WILL SUBSIDE AT AROUND SUNSET...
WITH THE DRY-LINE EXPECTED TO RETREAT WEST SLIGHTLY LATE THIS
EVENING. A DRY COLD FRONT THAT WILL MOVE THROUGH THE AREA BY FRIDAY
MORNING...WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING AS
EARLY AS 9 AM FRIDAY MORNING. GUSTY NORTH TO NORTHWEST WINDS OF 
15 TO 20 MPH ARE EXPECTED DURING MOST OF THE DAYLIGHT HOURS
SATURDAY...WITH MIDDAY RELATIVE HUMIDITY VALUES EXPECTED TO FALL
INTO THE 5 TO 15 PERCENT RANGE. WINDS WILL DECREASE FRIDAY
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ171>173-185>194-203>209-217>225-228-150100-
/O.UPG.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/
/O.NEW.KEWX.FW.W.0013.110415T1400Z-110416T0000Z/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-
KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
324 PM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY FOR 
BREEZY AND DRY WINDS BEHIND A COLD FRONT AFFECTING ALL OF SOUTH 
CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT
FRIDAY. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH
WHICH WAS PREVIOUSLY IN EFFECT FOR THIS TIME.

A DRY COLD FRONT THAT WILL MOVE THROUGH THE AREA BY FRIDAY
MORNING...WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING AS
EARLY AS 9 AM FRIDAY MORNING. GUSTY NORTH TO NORTHWEST WINDS OF 
15 TO 20 MPH ARE EXPECTED DURING MOST OF THE DAYLIGHT HOURS
SATURDAY...WITH MIDDAY RELATIVE HUMIDITY VALUES EXPECTED TO FALL
INTO THE 5 TO 15 PERCENT RANGE. NORTH TO NORTHWEST WINDS WILL
DECREASE FRIDAY EVENING...BUT SOUTH WINDS WILL RETURN AND BECOME
BREEZY SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
359 
WWUS84 KEWX 142030 CCA
RFWEWX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FOR VAL VERDE...KINNEY...AND
EDWARDS COUNTIES THIS AFTERNOON AND EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY FOR 
BREEZY AND DRY WINDS BEHIND A COLD FRONT AFFECTING ALL OF SOUTH 
CENTRAL TEXAS...

.LATE THIS AFTERNOON...STRONG AND VERY DRY WEST WINDS WILL MIX
FROM ALOFT DOWN TO THE SURFACE ACROSS THE SOUTHERN EDWARDS PLATEAU
AND THE NORTHERN PART OF THE RIO GRANDE PLAINS BEHIND AN EASTWARD
MOVING DRY-LINE. EXPECT CRITICAL FIRE WEATHER CONDITIONS
GENERALLY WEST OF A ROCKSPRINGS TO BRACKETTVILLE LINE...WITH
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED FARTHER
EAST TO NEAR A MOUNTAIN HOME TO CARRIZO SPRINGS LINE. EARLY FRIDAY
MORNING...A COLD FRONT WILL MOVE THROUGH ALL OF SOUTH CENTRAL 
TEXAS...WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP
BY AROUND 9 AM. 

NORTH AND NORTHWEST WINDS BEHIND THE FRONT WILL SUBSIDE EARLY
FRIDAY EVENING. HOWEVER...DRY AIR WILL REMAIN OVER THE REGION
THROUGH MUCH OF THE WEEKEND...AND BREEZY AND DRY CONDITIONS FROM
SOUTHERLY WINDS ARE EXPECTED OVER WESTERN PARTS OF SOUTH CENTRAL
TEXAS SATURDAY.

TXZ183-184-202-150115-
/O.UPG.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/
/O.NEW.KEWX.FW.W.0013.110415T1400Z-110416T0000Z/
/O.CON.KEWX.FW.W.0012.000000T0000Z-110415T0100Z/
VAL VERDE-EDWARDS-KINNEY-
330 PM CDT THU APR 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING FOR BREEZY CONDITIONS BEHIND A DRY-LINE OVER WESTERN 
PARTS OF SOUTH CENTRAL TEXAS...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY FOR 
BREEZY AND DRY WINDS BEHIND A COLD FRONT AFFECTING ALL OF SOUTH 
CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT
FRIDAY. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH
THAT WAS PREVIOUSLY IN EFFECT FOR FRIDAY. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN PARTS OF
SOUTH CENTRAL TEXAS.

EXPECT RELATIVE HUMIDITIES IN THE 5 TO 15 PERCENT RANGE LATE THIS
AFTERNOON...WITH WEST TO NORTHWEST 20-FOOT LEVEL WINDS
OCCASIONALLY REACHING SPEED OF 15 TO 20 MPH.

THE BREEZY AND DRY CONDITIONS WILL SUBSIDE AT AROUND SUNSET...
WITH THE DRY-LINE EXPECTED TO RETREAT WEST SLIGHTLY LATE THIS
EVENING. A DRY COLD FRONT THAT WILL MOVE THROUGH THE AREA BY FRIDAY
MORNING...WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING AS
EARLY AS 9 AM FRIDAY MORNING. GUSTY NORTH TO NORTHWEST WINDS OF 
15 TO 20 MPH ARE EXPECTED DURING MOST OF THE DAYLIGHT HOURS
SATURDAY...WITH MIDDAY RELATIVE HUMIDITY VALUES EXPECTED TO FALL
INTO THE 5 TO 15 PERCENT RANGE. WINDS WILL DECREASE FRIDAY
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ171>173-185>194-203>209-217>225-228-150115-
/O.UPG.KEWX.FW.A.0006.110415T1500Z-110416T0000Z/
/O.NEW.KEWX.FW.W.0013.110415T1400Z-110416T0000Z/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-
KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
330 PM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY FOR 
BREEZY AND DRY WINDS BEHIND A COLD FRONT AFFECTING ALL OF SOUTH 
CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT
FRIDAY. THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH
WHICH WAS PREVIOUSLY IN EFFECT FOR THIS TIME.

A DRY COLD FRONT THAT WILL MOVE THROUGH THE AREA BY FRIDAY
MORNING...WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING AS
EARLY AS 9 AM FRIDAY MORNING. GUSTY NORTH TO NORTHWEST WINDS OF 
15 TO 20 MPH ARE EXPECTED DURING MOST OF THE DAYLIGHT HOURS
SATURDAY...WITH MIDDAY RELATIVE HUMIDITY VALUES EXPECTED TO FALL
INTO THE 5 TO 15 PERCENT RANGE. NORTH TO NORTHWEST WINDS WILL
DECREASE FRIDAY EVENING...BUT SOUTH WINDS WILL RETURN AND BECOME
BREEZY SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:32 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 13, 3:32 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 PM CDT WED APR 13 2011

.DISCUSSION...
FIRE WEATHER CONDITIONS REMAIN ELEVATED TO NEAR CRITICAL FOR A FEW
PERIODS THIS WEEK AS DROUGHT CONDITIONS CONTINUE.

SLOW MOISTURE RETURN TRENDS HAS LIMITED CUMULUS FORMATION TO
SOUTHEAST COUNTIES TODAY...WITH A ROBUST MOISTURE ADVECTION
PATTERN EXPECTED TO SPREAD NORTH LATE TONIGHT. BECAUSE OF THIS
TREND...WILL OFFER A MENTION OF DRIZZLE NEAR THE ESCARPMENT CLOSE
TO DAYBREAK...BUT NO QPF IS OFFERED FOR THIS OR ANY FUTURE
PRECIPITATION PERIODS IN THE 7-DAY FORECAST. MOISTURE SHOULD BE
VERY SHALLOW WITH THE MIXING OF THE DRYLINE TO THE EAST THURSDAY
AND ALSO FOR THE FRONTAL PASSAGE FRIDAY. THIS IS MAINLY DUE TO A
WELL DEFINED DRY SLOW PATTERN OVER THE AREA AS A COMPACT UPPER LOW
PASSES WELL TO THE NORTH OVER THE CENTRAL US.

AFTER A COOL AND DRY SATURDAY MORNING...GULF MOISTURE RETURN AGAIN
LAGS WELL BEHIND THE RETURN OF SOUTH WINDS WITH BETTER MOISTURE
RECOVERY BY SUNDAY. A VERY FLAT PATTERN CONTINUES TO SUGGEST SOME
CONVECTIVE POTENTIAL IN THE EXTENDED...BUT SHIFTING LATER WITH
EACH MODEL RUN. SOME SLIGHT CHANCE POPS ARE OFFERED FOR TUESDAY
INTO WEDNESDAY...MAINLY FOR EASTERN COUNTIES.

&&

.FIRE WEATHER...
RFW POSTED FOR THURSDAY AFTERNOON AS MID LEVEL WINDS WILL FLOW
PARALLEL TO SURFACE WINDS AND MIX VERY DRY AIR TO THE SURFACE. A
WEAKNESS IN THE PRESSURE GRADIENT SHOULD PREVENT THE THREAT AREA
FROM BEING OVER A LARGER PART OF THE FORECAST AREA...WITH DEW
POINTS EXPECTED TO PLUMMET FARTHER EAST INTO THE HILL COUNTRY AND
PARTS OF THE RIO GRANDE PLAINS SW OF SAT. THREAT FOR THURSDAY
COULD APPROACH CRITICAL LEVELS AREA-WIDE AGAIN...BUT AGAIN THE
WINDS FORECAST ARE A GOOD DEAL HIGHER THAN MOS GUIDANCE...SO WILL
HOLD OF ISSUING A WATCH IN THIS PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              67  87  59  83  50 /  10  20  10   0   0
AUSTIN BERGSTROM INTL AIRPORT  66  86  60  85  44 /  10  20  10   0   0
NEW BRAUNFELS MUNI AIRPORT     67  88  61  87  46 /  10  20  10   0   0
BURNET MUNI AIRPORT            65  86  54  81  46 /  10  10  10   0   0
DEL RIO INTL AIRPORT           67  99  56  89  53 /  -   -   -    0   0
GEORGETOWN MUNI AIRPORT        65  86  57  83  47 /  10  20  10   0   0
HONDO MUNI AIRPORT             67  90  56  89  44 /  10  20  -    0   0
SAN MARCOS MUNI AIRPORT        67  86  60  86  45 /  10  20  10   0   0
LA GRANGE - FAYETTE REGIONAL   67  86  66  85  47 /  10  10  10  -    0
SAN ANTONIO INTL AIRPORT       68  88  60  87  48 /  10  20  -    0   0
STINSON MUNI AIRPORT           68  90  62  89  47 /  10  20  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM CDT THURSDAY FOR THE FOLLOWING
COUNTIES: EDWARDS...KINNEY...VAL VERDE.

&&

MESOSCALE/AVIATION...11
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Apr 13, 3:27 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT WED APR 13 2011

TXZ171>173-183>194-202>209-217>225-228-142030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
327 PM CDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS VAL
VERDE COUNTY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ON THURSDAY...A RED FLAG WARNING IS IN EFFECT FROM 12 NOON THROUGH
8 PM FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES FOR CRITICAL FIRE
WEATHER CONDITIONS BEHIND A DRYLINE. NEAR CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED EAST ACROSS THE HILL COUNTRY AND RIO
GRANDE PLAINS DURING THE AFTERNOON AND EARLY EVENING HOURS.

ON FRIDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
BEHIND A DRY COLD FRONT ACROSS MUCH OF SOUTH CENTRAL TEXAS DURING
THE MORNING THROUGH LATE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.